Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 220, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 22, 2001, 10:50 AM EDT for Warren County, Ohio. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2001, 10:50 AM EDT (14:50 UTC)
- Expired
- Aug 22, 2001, 11:45 AM EDT
- In force
- 55 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Warren County, OH
The radar
The Cincinnati radar (KILN), 30 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
862 WUUS51 KILN 221451 SVRILN OHC165-221545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1050 AM EDT WED AUG 22 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN OHIO... * UNTIL 1145 AM EDT... * AT 1050 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHEAST OF MASON...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MORROW... MASON... LEBANON... THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ TIPTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 10:35 AM EDT, 15 minutes earlier.
Area forecast discussion, Aug 22, 10:35 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1035 AM EDT TUE AUG 21 2001 MID/UPR LVL RDG AXIS CNTRD OVR LWR MS VLY FLATTENS AS A SERIES OF S/WVS ROTATE ARND THE PERIPHERY FM UPR MS VLY INTO OH TDA. LTST SFC MAP SHWS LO PRES OVR IA WITH WRMFNT EXTENDING ESE THRU IL AND WRN IN. PROFILER NETWORK INDICATES 30-35KT LOW LEVEL WRLY JET BTWN 925MB AND 850MB. THIS LO LVL JET IS PROVIDING MOIST ASCENT OVR WRMFNT BNDRY. THIS LO LVL WAA HS LED TO DVLPMNT OF TSTM COMPLEX WHICH IS DROPPING SSE THRU ERN IN AND WRN OH. THESE STORMS PRODUCING LCL HVY RAIN. ALTHO RADAR HS INDICATED FAVORABLE MARC SIGNATURES...HV NOT RECEIVED ANY REPORTS OF SVR WND THUS FAR. THIS MAY BE DUE TO THE DEPTH OF THE LO LVL COLD POOL WHICH EXISTS OVR WRN OH ATTM. MAIN FCST QUESTION REVOLVES ARND FURTHER TSTM DVLPMNT AND ASSESSMENT OF SVR POTENTIAL THIS AFTN/TNGT. XPCT CURR TSTM COMPLEX OVR WRN OH TO CONT DROPPING SWD FOLLOWING FAVORABLE 850/300 MB THICKNESS AND WEAKEN AS THEY MOVE AWAY FM FAVORABLE GENESIS RGN. THEN EXPECT CONTD WEAKER CONVECTION WITH ANOTHER MAJOR ROUND OF TSTMS XPCTD THIS AFTN INTO TNGT WITH NXT S/WV ROUNDING RDG TOP IN WI DROPPING INTO OH THIS EVE. SATL SHWG CONSIDERABLE CLOUDINESS WITH TSTM ACTVTY POSSIBLY SLOWING EWD PROGRESSION OF WRMFNT OVR IN. WL MAKE SOME MINOR COOLER ADJUSTMENTS TO TEMPS OPENING UP RANGES FOR HI/S. WL ALSO INCREASE TSTMS POPS IN THE AFTN PERIOD ACRS THE S. FCST SOUNDING BY LATE EVE SHWING CAPES ARND 2400 J/KG WITH WBZ DROPPING INTO 10.7K FT RANGE. ALSO...FAVORABLE LO LVL SHEAR WL EXIST FOR PSBL ROTATING STORMS. A CAP IS INDICATED ARND 850MB BUT XPCT FORCING TO OVRCOME THIS CAP. WL UPDATE SVR WX OUTLOOK FOR ENTIRE AREA. WL ALSO MENT SVR POTENTIAL AND HVY RAIN IN ZONE FORECAST. .ILN...NONE. RANDALL
In the hours before
Special weather statement, Aug 22, 5:00 AM EDT, 5 hours 50 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-221500- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT WED AUG 22 2001 ...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND EVENING... A WARM FRONT WILL MOVE FROM THE MISSISSIPPI VALLEY REGION INTO THE OHIO VALLEY DURING THE MORNING HOURS...THEN NORTH OF THE OHIO VALLEY REGION DURING THE AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND NORTH OF THE WARM FRONT ARE EXPECTED TO END BY AFTERNOON. A WARM...MOIST AIRMASS WILL THEN MOVE INTO THE OHIO VALLEY REGION DURING THE AFTERNOON HOURS. A COLD FRONT IS THEN FORECAST TO DROP SOUTHEAST INTO THE LOWER GREAT LAKES BY THIS EVENING. THIS FRONT...COMBINED WITH THE WARM AND UNSTABLE AIRMASS... WILL TRIGGER SHOWERS AND THUNDERSTORMS FROM LATE AFTERNOON INTO THE EVENING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND AND LARGE HAIL THE PRIMARY THREAT. SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO OR LISTEN TO OTHER MEDIA OUTLETS FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. HICKMAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:57 AM EDT | Severe Thunderstorm Warning | ILN | Darke | 48 min |
| Aug 22, 9:12 AM EDT | Severe Thunderstorm Warning | ILN | Preble | 63 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.